Hail, Kandiyohi
- When
- September 8, 12:05 AM CST
- Where
- Kandiyohi County, Willmar
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.133, -95.050
Occurred on south side of city.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 7, 3:03 PM CST, 9 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 403 PM CDT THU SEP 7 2006 .DISCUSSION...TONIGHT THROUGH SUNDAY COLD FRONT EVIDENT FROM NORTH DAKOTA ACROSS ONTARIO TO A 999 MB LOW NEAR JAMES BAY. A BAND OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT WITH A FEW LIGHTNING STRIKES AS FAR WEST AS KINL. WE CARRY THE HIGHEST CHANCES FOR PRECIPITATION ACROSS OUR WISCONSIN COUNTIES AND FAR EASTERN MN COUNTIES LATE TONIGHT INTO FRIDAY WHERE THE 12Z 40 KM NAM DEVELOPS THE GREATEST 3 AND 6 HOURLY CHANGE FIELDS IN PWAT VALUES...AND THESE VALUES POOL TO BETWEEN AN INCH AND 1.25 INCHES. ALSO...THIS AREA SHOWS THE LOWEST CONDITIONAL PRESSURE DEFICITS ON THE NAM40 AND NAM80 305K ISENTROPIC CHART...BUT IT REALLY DOES NOT LOOK ALL THAT IMPRESSIVE. DRY AIR WORKS INTO AREA LATE FRIDAY THROUGH SATURDAY EVENING AS AN IMPRESSIVE CANADIAN HIGH BUILDS DOWN TO JUST NORTH OF LAKE SUPERIOR BY 12Z SUNDAY. THE GFS SHOWS THE FRONTAL SYSTEM STALLING OUT TO OUR SOUTH WITH SOME POOLING OF MOISTURE WHILE THE NAM SOLUTION IS QUITE AGGRESSIVE IN BRINGING THE MOISTURE BACK INTO OUR SOUTHWEST COUNTIES AS EARLY AS SUNDAY MORNING. WE DID BRING PRECIPITATION INTO OUR SOUTHERN COUNTIES ALONG THE MINNESOTA RIVER VALLEY AND FOR POINTS SOUTH SATURDAY NIGHT AND SUNDAY AS OUR NEIGHBORS HAVE...BUT WOULD NOT BE SURPRISED TO SEE THE GFS SOLUTION FARE BETTER. LONGER TERM...SUNDAY NIGHT THROUGH THURSDAY WILL FOLLOW PREVIOUS FORECAST FOR THIS PERIOD. PREVIOUS MODELS WERE IN FAIR AGREEMENT WITH POSSIBILITY OF MORE ZONAL TYPE FLOW PATTERN DEVELOPING LATER IN PERIOD. 12Z GFS MORE AMPLIFIED AS WEST COAST TROUGH MOVES ASHORE LATER WEDNESDAY. WONT GO AS BULLISH ON THIS FOR NOW...AND WILL CONTINUE DRY FORECAST FOR THE LONGER TERM. WILL ALSO CONTINUE MODEST WARMING AFTER INITIAL COOL PERIOD...MONDAY INTO TUESDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && WET/DWE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 455 AM CDT THU SEP 7 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 455 AM CDT THU SEP 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1243 AM CDT FRI SEP 8 2006 MNZ056-057-080645- CHIPPEWA-KANDIYOHI- 1243 AM CDT FRI SEP 8 2006 ...SIGNIFICANT WEATHER ALERT FOR KANDIYOHI AND CHIPPEWA COUNTIES UNTIL 145 AM CDT... AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES WEST OF WILLMAR...OR 32 MILES EAST OF APPLETON...AND MOVING EAST AT 30 MPH. HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM AS IT PASSES NEAR RAYMOND..AND BLOMKEST. PEOPLE IN NORTHEASTERN CHIPPEWA AND SOUTHERN KANDIYOHI COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. JPR
The Minneapolis radar (KMPX), 121 km away, was scanning. The volume nearest the first event began at 06:04 UTC.
1 hail. Local standard time, as filed.
Occurred on south side of city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534406.